Alert archive / Missouri / Snow Advisories in 2005
Snow Advisory 3, NWS Springfield, MO
NWS Springfield, MO issued this snow advisory at Dec 24, 2005, 3:59 AM CST for 10 counties in Missouri. It took effect at Dec 24, 2005, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 24, 2005, 3:59 AM CST (09:59 UTC)
- In effect from
- Dec 24, 2005, 6:00 PM CST
- Expired
- Dec 24, 2005, 3:18 PM CST
- In force
- Issued by
- NWS Springfield, MO
Counties Benton County, MO, Camden County, MO, Dallas County, MO, Hickory County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KSGF 240959 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 359 AM CST SAT DEC 24 2005 ...SNOW ADVISORY IN EFFECT FOR TONIGHT... .A VIGOROUS STORM SYSTEM WILL MOVE THROUGH MISSOURI TODAY AND EARLY TONIGHT. PRECIPITATION ON THE WEST AND NORTH SIDE OF THE STORM SYSTEM COMBINED WITH COLDER AIR WILL PRODUCE A WET ACCUMULATING SNOW IN THE ADVISORY AREA THIS EVENING INTO THE OVERNIGHT HOURS. MOZ055>058-068>071-080-081-241900- /O.NEW.KSGF.SN.Y.0003.051225T0000Z-051225T1000Z/ BENTON-MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-DALLAS- LACLEDE- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...HERMITAGE...OSAGE BEACH... CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...ROLLA...BUFFALO... LEBANON 359 AM CST SAT DEC 24 2005 ...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM CST SUNDAY. THE GENERAL SNOWFALL ACCUMULATION IS EXPECTED TO BE TWO TO THREE INCHES IN THE ADVISORY AREA WITH LOCALLY HIGHER AMOUNTS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SLUSH OR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DSA
2 follow-up statements
000 WWUS43 KSGF 241727 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 1127 AM CST SAT DEC 24 2005 ...SNOW ADVISORY IN EFFECT FOR TONIGHT... .A VIGOROUS STORM SYSTEM WILL MOVE THROUGH MISSOURI TODAY AND EARLY TONIGHT. PRECIPITATION ON THE WEST AND NORTH SIDE OF THE STORM SYSTEM COMBINED WITH COLDER AIR WILL PRODUCE A WET SNOW IN THE ADVISORY AREA THIS EVENING INTO THE OVERNIGHT HOURS. MOZ055>058-068>071-080-081-250130- /O.EXT.KSGF.SN.Y.0003.051225T0300Z-051225T1000Z/ BENTON-MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-DALLAS- LACLEDE- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...HERMITAGE...OSAGE BEACH... CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...ROLLA...BUFFALO... LEBANON 1127 AM CST SAT DEC 24 2005 ...SNOW ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM CST SUNDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 4 AM CST SUNDAY. RAIN IS EXPECTED TO MIX WITH AND POSSIBLY CHANGE TO WET SNOW DURING THE MID TO LATE EVENING HOURS. SNOW COULD FALL RATHER HEAVILY AT TIMES REDUCING VISIBILITIES TO BELOW A MILE AND MAKING TRAVEL MORE CHALLENGING. TEMPERATURES JUST ABOVE FREEZING WILL LIKELY KEEP ACCUMULATIONS CONFINED TO GRASSY SURFACES. BY SUNDAY MORNING...SOME AREAS COULD SEE AN INCH OR SO OF SLUSHY ACCUMULATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SLUSH OR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ IZZI
000 WWUS43 KSGF 242118 WSWSGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 318 PM CST SAT DEC 24 2005 MOZ055>058-068>071-080-081-242230- /O.CAN.KSGF.SN.Y.0003.051225T0300Z-051225T1000Z/ BENTON-MORGAN-MILLER-MARIES-HICKORY-CAMDEN-PULASKI-PHELPS-DALLAS- LACLEDE- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK...VIENNA...HERMITAGE...OSAGE BEACH... CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...ROLLA...BUFFALO... LEBANON 318 PM CST SAT DEC 24 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE SNOW ADVISORY. RAIN MAY MIX WITH OR CHANGE TO WET SNOW LATE THIS EVENING OR INTO THE OVERNIGHT HOURS...HOWEVER TEMPERATURES ARE EXPECTED TO REMAIN TOO WARM FOR ANY SNOW TO ACCUMULATE ON ROADWAYS. TRAVEL PROBLEMS ARE NO LONGER ANTICIPATED...ALTHOUGH THERE IS STILL A CHANCE THAT AN INCH OR LESS OF WET SLUSHY SNOW COULD ACCUMULATE ON GRASSY AREAS IN A FEW LOCATIONS. $$ IZZI
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this snow advisory went out at Dec 24, 3:20 AM CST, 39 minutes earlier.
Area forecast discussion, Dec 24, 3:20 AM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 320 AM CST SAT DEC 24 2005 .DISCUSSION... CONCERNS ARE OBVIOUS...THE CHANCES FOR ACCUMULATING SNOW ON THE WEST SIDE OF A CLOSED UPPER SYSTEM OVER THE CENTRAL U.S.. CLOSED OFF STRONG UPPER SYSTEM CENTERED OVER SOUTHEAST NEB/NORTHEAST KS AT 0800 GMT WILL CONTINUE TO SHIFT SOUTHEAST INTO MO...THEN NOETHERN ARKANSAS TONGIHT. FIRST WAVE OF LIGHT PRECIPITATION WITH ISENTROPIC UPGLIDE HAS BEEN FAIRLY UNIMPRESSIVE DUE TO A FAIRLY DRY ATMOSPHERE IN THE LOWER LEVELS. SOME AREAS WILL SEE A SIGNIFICANT BREAK IN THE PRECIPITATION WITH A DRY SLOT SOUTH OF THE LOW BEFORE THE MORE INTERESTING WEATHER SCENARIO STARTS TO UNFOLD THIS AFTERNOON AND TONIGHT. UPPER LOW WILL MOVE SOUTHEAST INTO MO WITH A TROWAL SETTING UP NORTH-WEST OF THE UPPER LOW. THIS HAS BEEN WELL ADVERTISED IN PREVIOUS DISCUSSIONS. NEW RUN OF THE NAM DIGS THIS SYSTEM FARTHER SOUTH THAN MODEL RUNS 24 HOURS AGO. 290K ISENTROPIC PROG MAXIMIZES PRESSURE ADVECTION/LIFT OVER THE WESTERN THIRD OF MY CWA BY EVENING THEN SHIFTS IT EAST TONIGHT. CROSS SECTIONS INDICATE THE POTENTIAL FOR MESOSCALE SNOW BANDS. THIS SYSTEM...BEING OF PACIFIC ORIGIN...HAS LIMITED COLD AIR...BUT POINT SOUNDINGS SUPPORT SNOW...MAINLY THIS EVENING AND OVERNIGHT BEFORE MIDLEVEL DRYING SHUTS OFF DENDRITIC PROCESSES. BRIEF WINDOW OF OPPORTUNITY EXISTS FOR HEAVIER SNOW BAND(S) TO OVERCOME MELTING IN SOME LOCATIONS. WILL ISSUE A SNOW ADVISORY FOR AREAS WHERE COLDER TEMPERATURES AND BETTER SNOW ACCUMULATION IS EXPECTED TO OCCUR...MAINLY OVER THE LAKE OF THE OZARKS REGION. OBVIOUS CONCERN RIGHT NOW IS THAT TEMPERATURES ARE IN THE MID TO UPPER 40S ATTM...AND GROUND TEMPERATURES ARE LIKELY TO REMAIN FAIRLY WARM INTO EARLY TONIGHT. CONCERNED THAT HEAVIER SNOW WILL BE ABLE TO OVERCOME MELTING PROCESSES IN SOME AREAS. RIGHT NOW...GIVEN THE RELATIVELY WARM BOUNDARY LAYER TEMPERATURES...WE ARE LOOKING AT LOW SNOW-LIQUID RATIOS...ABOUT EIGHT TO ONE. THIS RESULTS IN TWO TO THREE INCHES IN THE ADVISORY AREA. LIGHT SNOW/DRIZZLE/FREEZING DRIZZLE MAY LINGER OVER THE MO OZARKS PLATEAU/EASTERN CWA INTO EARLY SUNDAY. UPPER HEIGHT RISES WILL OCCUR AS THE UPPER LOW SHIFTS EAST WITH MILD TEMPERATURES FOR THE EARLY PART OF THE WORK WEEK. DID NOT MAKE MANY CHANGES PAST MONDAY. GFS MOVES ANOTHER VIGOROUS SHORTWAVE THROUGH THE SOUTHERN U.S. WEDNESDAY. GOING PRECIPITATION CHANCES FOR THAT TIME PERIOD LOOK GOOD. THANKS FOR THE COORDINATION EAX..LZK...LSX. DSA && .AVIATION... FOR 06Z TAFS...BACKED OFF SOME ON THE IFR/LIFR CEILINGS UNTIL THE NEXT SYSTEM STARTS TO MOVE IN SATURDAY EVENING. UPSTREAM OBSERVATIONS MAINLY VFR...INDICATING TO ME THAT LOWER ATMOSPHERE STILL NEEDS TO MOISTEN UP SOME MORE. DID DROP CEILINGS DOWN TO AROUND 1K FEET BY MID MORNING AS BOTH MODELS SHOWING ABUNDANT MOISTURE BY THAT TIME IN THE LOW LEVELS. TEMPERATURES PROGGED TO DROP THROUGH THE AFTERNOON. BY 00Z...WE SHOULD BE CLOSE ENOUGH TO FREEZING TO START SEEING A RAIN/SNOW MIX AND THEN WITH SUNSET AND DYNAMIC COOLING...ALL PRECIP SHOULD CROSS OVER TO SNOW AROUND 03Z. WENT FOR CONDITIONS BELOW 500FT AND VISIBILITIES LOWERING IN SNOW AFTER THAT TIME. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...SNOW ADVISORY 5 PM TO 3 AM FOR LAKE OF THE OZARKS REGION. KS...NONE. && WFO SGF
Hazardous weather outlook, Dec 23, 1:00 PM CST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST FRI DEC 23 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CST FRI DEC 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. ...ACCUMULATING SNOW POSSIBLE CHRISTMAS EVE... .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A MIXTURE OF RAIN AND SNOW WILL DEVELOP SATURDAY AFTERNOON AS A POTENT STORM SYSTEM ALONG WITH COLDER AIR PUSH INTO THE REGION. PRECIPITATION WILL LIKELY CHANGE TO ALL SNOW LATE SATURDAY AFTERNOON AND EVENING FROM NORTHWEST TO SOUTHEAST ACROSS THE OUTLOOK AREA. ACCUMULATIONS OF ONE TO TWO INCHES WILL BE POSSIBLE PRIMARILY ON GRASSY SURFACES...AND MAINLY ALONG AND NORTH OF INTERSTATE 44. ALTHOUGH ACCUMULATIONS ARE EXPECTED TO BE LIGHT...THE SNOW MAY COME DOWN HEAVILY FOR A COUPLE OF HOURS LATE SATURDAY AFTERNOON AND EVENING. HAZARDOUS TRAVEL CONDITIONS COULD DEVELOP IF HEAVIER SNOWFALL DEVELOPS. THE TRACK AND INTENSITY OF THIS SYSTEM REMAINS UNCERTAIN...AND A DEVIATION IN THE TRACK COULD RESULT IN HIGHER ACCUMULATIONS. IF YOU HAVE TRAVEL PLANS CHRISTMAS EVE...STAYED TUNED TO THE LATEST WEATHER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
Nearby
Snow Advisories in Missouri, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.